Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 105, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 2, 2017, 2:54 PM CST. It took effect at Dec 3, 2017, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 2:54 PM CST (20:54 UTC)
- In effect from
- Dec 3, 2017, 10:00 PM CST
- Expired
- Dec 4, 2017, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 2:43 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 2, 2:43 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CST Sat Dec 2 2017
.SHORT TERM...
Tonight and Sunday...Forecast Confidence is High...
An area of cirrus in caused by the left exit region of an upper
level speed max will move off this evening for a good supermoon
view tonight. A weak upper ridge will move across southern
Wisconsin Sunday afternoon as the right entrance region of the jet
increases the upper divergence Sunday afternoon. Low and mid
levels are dry, but 700 mb RH does increase later in the
afternoon. South winds increase, bringing temperatures into the
50s.
Sunday Night and Monday...Forecast confidence is High:
A strong mid/upper trough moves into the plains, with a strong 145
knot 250 mb upper jet rounding the base of the trough.
700 mb RH saturates Sunday night with a little drying later in
the afternoon. Low levels remain moist, with a 50 knot 850 mb low
level jet moving into southern Wisconsin.
Strengthening low pressure will move across the Central Plains
and move into southern Minnesota. South winds ahead of the low
will keep above normal temperatures going, but low clouds may
temper the highs a bit. Rain will likely develop late Sunday
night. The rain will continue Monday, winding down during the
afternoon hours as the slight 700 mb drying moves in. Kept a
slight chance of thunder going based on models still showing some
instability in the warm sector ahead of the low. Winds will be on
the increase during the day.
.LONG TERM...
Monday night and Tuesday...Forecast confidence is High:
The lead shortwave moves through Monday evening, with a second
trough axis moving across later Tuesday. CAPE maximizes very early
Monday evening at around 400 joules/kg, so thunderstorms will be
possible along the cold front. 850 mb winds will be around 55
knots, so some storms could produce gusty winds.
A dry slot will move in behind the cold front. As the cold air
rushes in, low level lapse rates increase, so gusty west winds are
expected Monday night through Tuesday. The wind gusts may
approach wind advisory levels.
Tuesday night through Saturday...Forecast confidence is High:
A much colder pattern with below normal temperatures will set up
through the end of the work week. Several shortwaves in the
northwest upper flow will bring reinforcing shots of colder air
through this period. The waves look lacking in moisture though, so
wouldn't be surprised by a few snowflakes as the waves move
through, but nothing really noteworthy.
&&
.AVIATION(21Z TAFS)...
VFR conditions. An area of cirrus is caused by the left exit
region of an upper level speed max across southern Wisconsin this
evening. The cirrus should thin/exit by mid evening. More cirrus
late tonight and Sunday with some mid clouds later Sunday
afternoon.
&&
.MARINE...
A strong and deepening area of low pressure is forecast to move
from eastern Nebraska toward Lake Superior Monday through Monday
Monday night. Strong south winds will arrive Sunday night,
shifting to the west Monday night in the wake of a passing cold
front. Strong west to northwest winds will likely continue into
Wednesday. A small craft advisory is in effect beginning Sunday
evening. A Gale watch is in effect later Monday afternoon into
Tuesday evening.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Monday afternoon through Tuesday evening for
LMZ643>646.
Small Craft Advisory from 10 PM Sunday to 3 PM CST Monday for
LMZ643>646.
&&
Tonight/Sunday and Aviation/Marine...Hentz
Sunday Night through Saturday...HentzHazardous weather outlook, Dec 2, 2:33 AM CST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 AM CST Sat Dec 2 2017 WIZ046-047-051-052-056>060-062>072-030845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 AM CST Sat Dec 2 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-030845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 AM CST Sat Dec 2 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory will likely be needed at times the first half of next week, beginning with Sunday night. Winds could gust as high as gale force Monday and Tuesday. There is a slight chance of thunderstorms Monday. DDV www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:54 PM CST | Gale Watch | MKX | 23 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.